# SDR 98ZZZX4417

- Difficulty date: July 29, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Air Technology Engines Inc, repair station E6TR631E
- Engine: Lyc T5317A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Carbon Seal
- Condition: Leaking
- Location: Engine
- Part time: 3,616 hours
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

ENGINE REMOVED FOR LEAKING NR 2 CARBON SEAL.  FOUND FRONT COMPRESSOR SHAFT HAS GRINDER DAMAGE.  DAMAGE TO COMP BLADES WITHIN .50 INCH OF BLADE ROOT.  RETAINING BOLT LOCK CUPS NOT DEFORMED SUFFICIENTLY INTO BOLT SLOTS TO SAFELY SECURE BOLTS.  1ST STAGE GAS PRODUCER.  TURBINE ROTOR ASSY BLADES BURNED AND ERODED.  ACCY DRIVE CARRIER N1 BEVEL GEAR RETAINER NOT LOCKED.  DRIVE BEVEL DRIVEN GEAR IMPROPERLY SHIMMED.  MAIN OUTPUT GEAR IS SPALLED ON GEAR TEETH AND SHOWS SIGNS OF BEARING SPIN.  2ND STAGE GP NOZZLE ASSY HAS SEVERE BURNING OF OUTER VANE L/E.  1ST STG GP NOZZLE HAS SEVERE BURNING AND WARPING OF T/E AND CRACKS IN OUTER SHROUD.  COMB CHAMBER LINER ASSY BULGING AND CRACKED IN BOTH INNER AND OUTER LINERS.
